Florida, 2002

Damaging Wind in Florida, June 28, 2002

June 28, 2002 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 1:58 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 28, 1:58 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT FRI JUN 28 2002

PUBLIC...WEAK SOUTHWEST FLOW TODAY WITH 500H RIDGE AXIS EXTENDING
RIGHT ACRS NE FL AND CLEARING EVIDENT ON VISIBLE SATELITTE...GOOD
HEATING AS SKIES MOSTLY CLEAR AND FIRST TSTM POPPING IN MOISTER
AREAS. TEMPS CLIMBING HIGHER THABN ANTICIPATED.  STILL EXPECT
DOMINANTLY HEAVY RAIN EVENTS TODAY AS SLOW STORM MOTION WILL DUMP
RAIN IN LOCALIZED AREA...AND INHIBIT HAIL FORMATION.  WEEKEND
WEATHER DOMINANTED BY WEAK SW SYNOPTIC FLOW AS RIDGE IS S OF CWA...
LEAVING TSTM ACTIVITY TOWARD EAST COAST AND CONVECTION DOMINANTLY
DIURNAL PULSE STORMS IN LATE AFTERNOON. SUNDAY MAY BECOME
CATEGORICAL AS FRONT SAGS TO S GA.  COMING WEEK SEEMS TO CONTINUE IN
THE TROUGH MODE WITH WET WEATHER DOMINANT IN THE EXTENDED.

MARINE...NEW BUOY OFF SGJ RUNNING BELOW 10KTS WITH 2 FT SEAS.

FIRE WX...NO HEADLINES.

PRELIM CCF
AMG TT 071 093/070 087/76 13455
SSI TT 075 089/074 084/76 13456
JAX TT 072 091/071 087/76 13356
SGJ TT 071 088/073 088/76 13256
GNV TT 070 091/070 088/76 13344
OCF TT 069 090/070 089/76 13343

.JAX...
.GA...NONE.
.FL...NONE.

WELSH

In the hours before

Special weather statement, Jun 28, 11:28 AM EST, 3 hours 54 minutes before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-282100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1228 PM EDT FRI JUN 28 2002

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON...

SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP
THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THESE STORMS
WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY
WINDS AND TORRENTIAL RAINFALL. STORM MOTION IN NORTHEAST FLORIDA IS
EXPECTED TO VARIABLE AT 10 MPH OR LESS AND THE GREATEST HAZARD WILL
BE RAINFALL TOTALS EXCEEDING 3 INCHES WHICH WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF LOW LYING
AREAS. STORM MOTION IN SOUTHEAST GEORGIA IS EXPECTED TO BE TO THE
EAST AT 10 TO 15 MPH AND THE GREATEST HAZARD WILL BE STRONG GUSTY
WINDS OF 45 TO 55 MPH ALTHOUGH THESE STORMS STILL HAVE THE POTENTIAL
TO PRODUCE HEAVY RAINFALL TOTALS OF 3 INCHES OR MORE IF STORMS
REDEVELOP OVER THE SAME AREAS.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...BUT SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The Jacksonville radar (KJAX), 30 km away, was scanning. The volume nearest the first event began at 20:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
June 28, 3:22 PM EST
Where
Duval County, 2 mi N of Baldwin
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.333, -81.967

Large trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301049.